Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 6, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 8, 2017, 6:58 AM CDT for Lake County, Porter County, Indiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 6:58 AM CDT (11:58 UTC)
- Expired
- Jul 8, 2017, 3:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
441 WHUS43 KLOT 081158 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 658 AM CDT SAT JUL 8 2017 ILZ014-INZ001-002-081800- /O.NEW.KLOT.BH.S.0006.170708T1158Z-170708T1800Z/ COOK-LAKE IN-PORTER- 658 AM CDT SAT JUL 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * LOCATION...COOK COUNTY AND NORTHWEST INDIANA BEACHES * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ RC
3 follow-up statements
160 WHUS43 KLOT 081600 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1100 AM CDT SAT JUL 8 2017 ILZ014-INZ001-002-081800- /O.CON.KLOT.BH.S.0006.000000T0000Z-170708T1800Z/ COOK-LAKE IN-PORTER- 1100 AM CDT SAT JUL 8 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...COOK COUNTY AND NORTHWEST INDIANA BEACHES * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ MTF
049 WHUS43 KLOT 081748 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1248 PM CDT SAT JUL 8 2017 ILZ014-081900- /O.CAN.KLOT.BH.S.0006.000000T0000Z-170708T1800Z/ COOK- 1248 PM CDT SAT JUL 8 2017 ...BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE... WAVES CONTINUE TO SLOWLY SUBSIDE. THE NATIONAL WEATHER SERVICE IN CHICAGO WILL ALLOW THE BEACH HAZARDS STATEMENT TO EXPIRE AT 100 PM CDT. $$ INZ001-002-082000- /O.EXT.KLOT.BH.S.0006.000000T0000Z-170708T2000Z/ LAKE IN-PORTER- 1248 PM CDT SAT JUL 8 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * LOCATION...NORTHWEST INDIANA BEACHES * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ MTF
752 WHUS43 KLOT 081947 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 247 PM CDT SAT JUL 8 2017 INZ001-002-082100- /O.EXP.KLOT.BH.S.0006.000000T0000Z-170708T2000Z/ LAKE IN-PORTER- 247 PM CDT SAT JUL 8 2017 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... WAVES CONTINUE TO SLOWLY SUBSIDE ALONG THE NORTHWEST INDIANA SHORE THIS AFTERNOON, LEADING TO A DIMINISHING RISK FOR RIP CURRENTS. $$ MTF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 8, 5:54 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 8, 5:54 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 554 AM CDT Sat Jul 8 2017 .SHORT TERM... 227 AM CDT Through tonight... The short term forecast period will likely be the only truly quiet weather period for the next several days. A weak cold front has pushed south of the area and high pressure is building out of the northern plains and spreading across the upper Mississippi Valley and western Great Lakes regions. Under weak cold/dry advection, lower dewpoint air is filtering across nrn IL/nwrn IN. Under mostly clear skies and light winds, expect that temperatures and dewpoints should continue to drop through the night, with low temps in the upper 50s to around 60 across much of the CWA away from the Chicago area urban heat island, where temps should only drop into the middle 60s. For Saturday and Saturday night, the high pressure will continue to spread east, bringing mostly sunny skies and unseasonably low dewpoints and temperatures only around 80 F. The weak pressure gradient and differential heating between land and Lake Michigan should allow a lake breeze to set up this afternoon, with winds along the lakefront turning onshore and keeping the lakefront a bit cooler, with highs today only in the low to mid 70s. Tonight should be dry and quiet as well as the high begins to push to the east, with temps dropping into the upper 50s across much of the CWA. Again, the urbanized areas of the Chicago metro area will stay warmer, with lows in the middle 60s. && .LONG TERM... 227 AM CDT Sunday through Friday... An airmass change will begin to evolve on Sunday as the high shifts to the east and low pressure develops over the northern plains, a return flow of warmer/moister air will set up as low level flow turns to sly/swly through the day. The longer range guidance remains consistent with the upper level pattern in carving out a broad upper trough east of the Rockies and high amplitude ridging over the west. The general trend of the upper level pattern will be for slow progression and gradually decreasing amplitude. A strong shortwave dropping sewd through the fast nwly flow aloft will bring the first round of thunderstorms to the region for Sunday night into Monday morning. The various models are in relatively good agreement on this scenario with the shortwave coincident with a strengthening low level jet with 925mb winds becoming sly at 30-35kt. Should the upper level dynamics line up with the low level jet and strengthening warm/moist advection, there will be the potential for more organized convection and some severe thunderstorm potential with MCS or bow echo development Sunday night into Monday morning. The latest SPC Day 2 Convective Outlook reflects this idea with a Marginal Risk for severe weather. As the upper level pattern gradually shifts from high amplitude/slow progression to more low amplitude, a series of mid level shortwaves will rippling through the fast flow aloft will bring periodic chances for showers and thunderstorms for much of next week. With the trend toward lower amplitude, timing of individual waves becomes more uncertain with the various models exhibiting typical timing and intensity differences through the remainder of the long term forecast period. So, while the pcpn/tstm forecast trends to lower confidence, particularly in exact timing, the temperature trend has somewhat higher confidence with the general trend for rising heights aloft as a broad upper high builds across the central plains and middle Mississippi and lower Ohio Valleys. By Sunday, temperatures should rebound back into the middle 80s and by midweek, temperatures could reach or exceed 90F is there is not too much cloudiness from any potential convective activity. So, the screaming message for the long term forecast period will be for fairly typical early July conditions...warm and humid with periodic chances for showers and thunderstorms. && .AVIATION... For the 12Z TAFs... There are no major weather concerns through the period other than the timing of a lake breeze this afternoon. Surface high pressure will gradually build over the region today and tonight. This will set the stage for light northerly flow over the are today. However, an afternoon lake breeze is likely to result in an east-northeasterly wind shift at the main Chicago terminals by mid afternoon. Wind speeds with the lake breeze could be up around 10 KT. Otherwise, the winds will abate and become variable this evening before settling into a light southwesterly component by early Sunday. VFR conditions are expected through the period. KJB && .MARINE... 145 AM CDT Northerly winds over the lake will shift to the southwesterly over the northern half of the lake later today, while winds become variable over the south. This will occur as a surface ridge of high pressure builds in over southern sections of the lake later today and tonight. As this high gradually shifts towards the Ohio Valley late Sunday into Monday, southwesterly winds will set up over the entire lake for Sunday. However, a cold front is forecast to gradually shift southward down the lake late Monday into Tuesday. This should produce a period light northerly winds, especially on Tuesday. While there are no major wind events in the current forecast period, it does appear that the weather pattern will become active again early next week, with strong thunderstorms possible at times next week. At this time it appears the southern end of the lake will be most susceptible to these storms early in the week. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 8, 4:18 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 418 AM CDT Sat Jul 8 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 090930- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 418 AM CDT Sat Jul 8 2017 /518 AM EDT Sat Jul 8 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday... Elevated Flooding Risk. Limited Severe Thunderstorm Risk. Tuesday... Limited Thunderstorm Risk. Wednesday... Limited Thunderstorm Risk. Limited Excessive Heat Risk. Thursday and Friday... Limited Thunderstorm Risk. DISCUSSION: A periods of storms, some of which may be severe, appear likely Sunday night into Monday morning. These storms may produce strong winds, hail and heavy rainfall. There will also be periodic chances for thunderstorms from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. && LMZ740>745-090930- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 418 AM CDT Sat Jul 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday... Elevated Thunderstorm Risk. Tuesday through Thursday... Limited Thunderstorm Risk. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-090930- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 418 AM CDT Sat Jul 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be periodic chances for thunderstorms from Sunday night through Friday, with the higher chances across the southern part of the lake. && Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:33 PM CDT | Small Craft Advisory | LOT | 6 hr | |
| Jul 8, 6:57 AM CDT | Small Craft Advisory | LOT | 8 hr |
Nearby
Beach Hazards Statements in Indiana, 2017Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.